MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK NEUROFORM ATLAS 4.5MM X 21MM NO TIP- PMA; STENT, INTRACRANIAL NEUROVASCULAR

STRYKER NEUROVASCULAR CORK NEUROFORM ATLAS 4.5MM X 21MM NO TIP- PMA; STENT, INTRACRANIAL NEUROVASCULAR
Model Number M003UZAS45210
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/23/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3 other text : the device is not available to the manufacturer.
 
Event or Problem Description
It was reported that during the stent assisted coiling of the aneurysm, the subject stent deployed prematurely inside the microcatheter.The physician replaced it with a new device and continued the procedure without clinical consequences to the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Due to the automated manufacturing execution system (mes) there are controls in the manufacturing process to ensure the product met specifications upon release.The subject device is not available; therefore, functional testing as well as visual testing cannot be performed.The reported event is covered in the device direction for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.Additional information provided by the customer stated "stent deployed inward wrong direction".The mca (middle cerebral artery) was being treated for stent assisted coil of aneurysm.A new stent, coil and microcatheter was used to finish the procedure.While there are a number of potential causes for the reported issue, because review and analysis of available information failed to identify a definitive cause and the device was not returned, an assignable cause of undeterminable will be assigned to this complaint of stent deployed prematurely during use.
 
Additional Manufacturer Narrative
H3 device evaluated by mfg ¿updated h3 summary attached - updated d10 product available to stryker ¿ updated d10 returned to manufacturer on ¿updated h6 method code grid - updated h6 result code grid - updated h6 conclusion code grid - updated due to the automated manufacturing execution system (mes) there are controls in the manufacturing process to ensure the product met specifications upon release.During visual/microscopic inspection, the introducer sheath distal tip was found to be intact.The stent delivery wire (sdw) was found to be intact.The stent was found to be positioned in the proximal end of the introducer sheath slightly deployed.The stent was found to be intact.During functional inspection, the proximal end of the sdw was advanced into the introducer sheath distal tip and through the sheath to free the stent which was positioned in the proximal end of the introducer sheath.The stent came free with no resistance felt.The reported event is covered in the device direction for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported stent deployed prematurely during use was confirmed during the analysis based on the position of the stent in the introducer sheath when returned.The device did not meet specifications when received for complaint investigation based on analysis results.Additional information provided by the customer stated "stent deployed inward wrong direction".The mca was being treated for stent assisted coil of aneurysm.A new stent, coil and microcatheter were used to finish the procedure.Additional information also indicates the stent deployed in the microcatheter.It is most likely that due to anatomical or unknown procedural factors the stent was deployed/partially deployed in the microcatheter and then retracted fully back through the introducer sheath resulting in the stent positioning in the proximal end of the introducer sheath.The device was returned and analyzed.The stent, sdw and stent introducer sheath were found to be intact.An assignable cause of procedural factors will be assigned to the as reported and as analyzed codes stent deployed prematurely during use, and to as analyzed stent partial deployment as this complaint appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural factors during use.
 
Event or Problem Description

Brand Name
NEUROFORM ATLAS 4.5MM X 21MM NO TIP- PMA
Common Device Name
STENT, INTRACRANIAL NEUROVASCULAR
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key16909090
Report Number3008881809-2023-00241
Device Sequence Number20676370
Product Code NJE
UDI-Device Identifier07613327382150
UDI-Public07613327382150
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
P180031
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM003UZAS45210
Device Catalogue NumberM003UZAS45210
Device Lot Number23986514
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/23/2023
Supplement Date Received by Manufacturer06/07/2023
10/27/2023
Initial Report FDA Received Date05/11/2023
Supplement Report FDA Received Date07/01/2023
11/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR SL-10 MICROCATHETER (STRYKER).
Patient SexUnknown